Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 231, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 15, 2022, 5:24 PM CDT for Escambia County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2022, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 15, 2022, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Escambia County, FL
The radar
The Mobile radar (KMOB), 88 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 5:33 PM CDT | HAIL 1 | 1 W Bellview, FL | REPORTS OF QUARTER SIZE HAIL WEST OF THE BELLVIEW COMMUNITY. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877
WUUS54 KMOB 152224
SVRMOB
FLC033-152315-
/O.NEW.KMOB.SV.W.0231.220815T2224Z-220815T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
524 PM CDT Mon Aug 15 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
South central Escambia County in northwestern Florida...
* Until 615 PM CDT.
* At 524 PM CDT, a severe thunderstorm was located 4 miles northwest
of Myrtle Grove, or 5 miles northwest of West Pensacola, moving
southeast at 5 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pensacola, Brent, West Pensacola, Ensley, Warrington, Goulding and
Myrtle Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3030 8737 3042 8743 3042 8741 3044 8739
3045 8741 3045 8742 3048 8744 3057 8733
3044 8714
TIME...MOT...LOC 2224Z 320DEG 5KT 3046 8736
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
418
WWUS54 KMOB 152239
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
539 PM CDT Mon Aug 15 2022
FLC033-152315-
/O.CON.KMOB.SV.W.0231.000000T0000Z-220815T2315Z/
Escambia FL-
539 PM CDT Mon Aug 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL ESCAMBIA COUNTY...
At 538 PM CDT, a severe thunderstorm was located over Myrtle Grove,
or 4 miles west of West Pensacola, moving southeast at 5 mph.
Quarter sized hail has been reported with this storm.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pensacola, Brent, West Pensacola, Ensley, Warrington, Goulding and
Myrtle Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3030 8737 3042 8743 3042 8741 3044 8739
3045 8741 3045 8742 3048 8744 3057 8733
3044 8714
TIME...MOT...LOC 2238Z 320DEG 5KT 3044 8735
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$840
WWUS54 KMOB 152316
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
616 PM CDT Mon Aug 15 2022
FLC033-152326-
/O.EXP.KMOB.SV.W.0231.000000T0000Z-220815T2315Z/
Escambia FL-
616 PM CDT Mon Aug 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ESCAMBIA COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been allowed to expire.
LAT...LON 3030 8737 3042 8743 3042 8741 3044 8739
3045 8741 3045 8742 3048 8744 3057 8733
3044 8714
TIME...MOT...LOC 2316Z 320DEG 5KT 3041 8732
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:54 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 15, 3:54 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Mobile AL 354 PM CDT Mon Aug 15 2022 .NEAR TERM UPDATE /Now Through Tuesday/...An upper level ridge over the central CONUS and an upper trough over the east coast persist this afternoon and continues to bring northwesterly flow aloft over the Deep South. However, through Tuesday morning, the upper trough to the east will dig to the south/southwest and push the upper ridge farther west. At the surface, a cold front will move south over the Tennessee Valley through this evening. Expecting this feature to continue to move south and be eventually be located just north of the local area by early Tuesday morning. The boundary will likely then continue to slowly sag southward through the day. A slug of increased moisture will move southeastward from central Alabama towards the Florida Panhandle this afternoon and evening. Another plume of increased moisture will also move into the area through the day on Tuesday. A few isolated showers and storms are ongoing over the western Florida Panhandle this afternoon. Model guidance also continues to suggest that a series of convective complexes will move over the Deep South through the near term period. The first looks to develop this evening to our north over central Alabama and move southeast, mainly over south-central Alabama and portions of the western Florida Panhandle. Some guidance indicates that instability will increase to be around 2500-3000 J/kg by late this afternoon into this evening over southwest and south-central Alabama and the western Florida Panhandle, with up to 20-25 knots of bulk shear. Other guidance suggests similar instability, but lower shear values. Overall, some storms associated with this convective complex may become strong, with the main threats being gusty winds, frequent lightning, and perhaps some instances of nuisance flooding. Much of the shower and storm activity should diminish late tonight, however. Isolated convection will then be possible late tonight through early Tuesday morning over the Gulf and near the coast. Patchy fog will be possible as well, particularly for areas that receive rain today. For Tuesday afternoon, expecting another round of scattered showers and storms to develop by the afternoon, especially for the western portion of the local area. Some storms may become strong to severe. The best instability shown by model guidance is concentrated over the western portion of the local area (generally between 3000-3500 J/kg) as well as coastal counties (around 4000 J/kg). Overall bulk shear values are meager, but there are pockets of around 20 knots of shear, especially near the coast. Furthermore, the GFS does show an area of differential divergence to our north by late Tuesday afternoon as well, likely coincident with the aforementioned surface boundary. The Storm Prediction Center has southeast Mississippi, southwest Alabama, and the far western Florida Panhandle in a Marginal Risk of severe weather on Tuesday, highlighting wind as the main threat. Additionally, instances of nuisance flooding are possible, as a quick 1-3 inches of rain is typical for Deep South summertime convection. Current temperatures across the local area are in the lower to mid 90s over inland areas and in the upper 80s to around 90 degrees at the coast. It will be another warm night tonight as lows merely drop into the lower to mid 70s over inland locations and into the upper 70s near the coast. High temperatures on Tuesday will then likely be similar to today (lower to mid 90s). Some spots over southeast Mississippi, coastal Alabama, and the western Florida Panhandle may see heat indices reach between 105-109 tomorrow afternoon; however, it does not look to be widespread at this time. We will continue to monitor trends to see if a Heat Advisory is needed for these locations. Lastly, there is a LOW RISK of rip currents through Tuesday night. However, a low risk does not mean there is no risk! Always remain vigilant and follow the advice of local beach flags and officials! A moderate risk then follows by midweek. /26 && .SHORT TERM /Tuesday night Through Thursday night/...Rain chances will be on the rise heading into mid-week as the upper level ridge over the western and south central US begins to weaken and retreat. Meanwhile, a broad upper low will linger over the Northeastern US while several shortwaves traverse the Ohio Valley and Midwest. These shortwaves will cause the upper trough to deepen with the base of the trough building into the Northern Gulf Coast through Thursday. A weak surface boundary oriented from west to east is expected to slide into the region and then linger through the period as the upper trough digs further south. Enhanced moisture and lift along this feature will support widely scattered showers and storms on Wednesday. Storms are expected to initiate along the boundary and then move southward towards the coast through the day with the potential for a few storms over the offshore waters in the early morning hours. The storms initiating along the boundary will have the potential to cluster together as they move into the area given that bulk shear values will approach 20 knots especially over interior southeast Mississippi and southwest and south central Alabama. A few strong to severe storms will be possible across the area on Wednesday given that MLCAPE will be around 2000-3000 J/Kg combined with some mid-level dry air and DCAPEs around 1000 J/Kg. The greatest severe potential for locally damaging winds, frequent lightning, and locally heavy rainfall will be in areas where storms cluster together and become more cold pool driven. Temperatures on Wednesday should top out in the lower to mid 90s due to storms increasing in coverage later in the afternoon. Lows Wednesday night hold steady with lower 70s inland and mid to upper 70s along the coast. By Thursday, deep layer moisture becomes more abundant area-wide with precipitable water values approaching 2.5 inches due to the surface boundary pushing further into the area. Storm coverage will become more numerous to widespread by Thursday afternoon. Convection will be mainly focused mainly along the boundary with locally heavy rainfall being a concern especially in areas where storms repeatedly move over the same areas. Temperatures on Thursday afternoon will top out in the middle to upper 80s due to the increased storm coverage. Lows overnight range from the upper 60s and lower 70s inland to the middle 70s along the immediate coast. /14 && .EXTENDED TERM /Friday Through Monday/...High rain chances continue through Saturday as several shortwaves move through the western side of a broad upper level trough over the eastern states. This will send a weak front/surface southward into the area late in the week. Moisture levels will also increase with precipitable water values climbing into the 2 to 2.5 inches range once again. The combination of the trough, increasing deep layer moisture and the frontal boundary moving into the area, will lead to widely scattered to numerous showers and thunderstorms Friday through Saturday. Heavy rainfall will once again become an issue later in the week given slow storm motions, deep tropical airmass, and a surface boundary for focus. The ridge rebuilds over the area on Sunday as the front returns northward resulting in slightly lower rain chances. Higher rain chances return on Monday as another shortwave moves through and sends the front back to the south. High temps will remain below normal due to the additional clouds and rainfall. /13 && .MARINE...No impacts are expected for the marine area other than higher winds and waves in and around showers and thunderstorms. A light to moderate westerly flow is expected to persist through Thursday before southwest flow sets up Thursday night into Friday. Seas will remain around 1 to 2 feet through late week. /26 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Aug 15, 3:43 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
343 PM CDT Mon Aug 15 2022
FLZ203-205-206-152130-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
343 PM CDT Mon Aug 15 2022
...A strong thunderstorm will impact portions of southwestern
Okaloosa and east central Santa Rosa Counties through 430 PM CDT...
At 342 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles northwest of Wright. This storm was
nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Okaloosa and east central Santa Rosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3041 8672 3057 8692 3058 8693 3073 8674
3060 8660 3041 8671
TIME...MOT...LOC 2042Z 042DEG 3KT 3060 8672
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 15, 5:02 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
502 PM CDT Mon Aug 15 2022
FLZ203-204-152245-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
502 PM CDT Mon Aug 15 2022
...A strong thunderstorm will impact portions of west central Santa
Rosa County through 545 PM CDT...
At 502 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Point Baker, or 4 miles northwest of Milton.
This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pace, Milton, Floridatown, Point Baker and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3056 8714 3058 8715 3058 8718 3057 8719
3057 8721 3061 8726 3063 8725 3065 8726
3068 8727 3083 8720 3071 8698 3055 8706
TIME...MOT...LOC 2202Z 110DEG 4KT 3066 8710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:43 PM CDT | Special Weather Statement | MOB | Okaloosa | 47 min |
| Aug 15, 5:02 PM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Aug 15, 5:23 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.